Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
amandatorres

Can't orgasm, little to no sensation down there when trying to masturbate? Please help, the doctor is stumped!

I'm 22, and female.So I have been taking 20mg daily for the past three months of Accutane, or the brand name of it. I had started out at 40mg because of my weight, but my body was having a hard time getting used to it. So the past 2 months I have been sticking to 20mg, and this month the doctor wants me to start using 40mg to see if I can finally do it. I haven't taken the 40 just yet, but about two weeks ago, I started having itching/burning down there, I went to the doctor, got checked for bacterial infections and a UTI/bladder infection. Both tests came back negative, said I was completely fine. The burning/itching continues, and sometimes it is quite severe. This hasn't happened to me before taking Accutane, even though I'm on such a low dose. The doctor told me she thinks it is because of vaginal dryness, but I am not sure. I have also noticed the past two weeks that I do not have much sensation down there when I try to masturbate, and cannot reach orgasm. The last two months I have been perfectly fine, wet enough down there, and felt full sensation and had orgasms. It's been only the last two weeks. I haven't changed any medications, Accutane is the only medicine I take, and a low dose at that. My doctor today is stumped and said she doesn't think it's from the accutane, but I had a healthy sex drive before this past couple of weeks. I'm a virgin, btw. She told me to get off of Accutane for a few months, but I am not willing to because my skin is absolutely beautiful after having severe cystic acne for years. She said she is not sure if these symptoms will only happen during my course, and then get better, or stay permanently. So I'm kind of in a predicament, stop Accutane and deal with my acne, or continue it and not know if these things are happening from Accutane or just what. So keep in mind I'm a virgin, so no sexual diseases or anything could be going on..What do you guys think? I have not had any real side effects this course except for dry lips on the 20mg, and now this. Please help!

Share this post


Link to post
Share on other sites

I'd do as the doctor suggests, get off Accutane for a few months and see if your symptoms improve.

Share this post


Link to post
Share on other sites

I have tried everything else for acne, and nothing worked. She wants me to try to take some birth control pills for a while and see if the symptoms go away. But this is my general doctor telling me this. I don't think my dermatologist will be happy with me stopping mid-way, and then re starting in a few months. Is that even safe? I really don't want to go through all of this again since I've come so far with my course. Can this drug cause low libido, vaginal dryness, and the things I talked about? I just don't want to quit the course unless I absolutely have to. :cry:

Share this post


Link to post
Share on other sites
I have tried everything else for acne, and nothing worked. She wants me to try to take some birth control pills for a while and see if the symptoms go away. But this is my general doctor telling me this. I don't think my dermatologist will be happy with me stopping mid-way, and then re starting in a few months. Is that even safe? I really don't want to go through all of this again since I've come so far with my course. Can this drug cause low libido, vaginal dryness, and the things I talked about? I just don't want to quit the course unless I absolutely have to. :cry:

Yes, it can. Vaginal dryness most assuredly. Low libido as well. The dryness can sometimes cause that burning/tingling sensation you describe, too. There are of course things you can use to help the dryness. Talk to your doctor or pharmacist. I have not read of anorgasmia in women, but erectile dysfunction happens with men taking Accutane.

Ask your derm about your symptoms also and see what his/her reaction is; whether you should consider stopping Accutane or not. Be honest and say your primary care doctor suggests you stop it.

Share this post


Link to post
Share on other sites

Well you have 2 options one stop Accutane as your GP suggests and hope that things get better, or you can continue and risk permanent problems. As though it is not as common for women as for men to have low libdo it can happen. I believe Murphsgirl has a story about that. As it sometimes has a effect on hormones and I have read some reports of the bladder being dried up.

You could try as it may be common for females to have dryness down there, things to help lube the area and see if that helps. That could be the issue also.

though you are on 20mg there have been people w/ issues on low doses that have had to stop. Have you tried hormonal treatments for your acne maybe it is hormonal.

Edited by oli girl

Share this post


Link to post
Share on other sites

hormonal treatments? I've tried different birth control pills for a few years, and while they did partly keep it under control, it has been nothing like what Accutane has done for me. I wouldn't have taken accutane, but I have had severe cystic acne everywhere on my body since I was like 12. And now it is completely gone but i'm having these strange side effects..I've tried creams/washes,all of that topical stuff. I tried different forms of BC, and I used Solodyne for almost a year for it as well. Accutane was the last resort in my situation, and it's worked. But I'm not sure it's worth it if my sexual pleasure is going to be gone forever! After all, I haven't even had sex yet.. :blush:

Share this post


Link to post
Share on other sites

I wish I had a answer for you, you do sound like you have the type of acne that Accutane was designed for. I wish you good luck. A point though Roche does claim that it continues too work 2 months after stopping, so you could stop until you talk to your derm and go from there. Just a thought.

Wish you the best.

Share this post


Link to post
Share on other sites

(TMI..don't read if you're shy.)

Hmm.

Well, I'm on 40 mgs and I"ve definitely had the vaginal dryness/lack of libido. I'm hoping I will just get used to it...or my body will eventually adjust. I have a husband that I don't want to disappoint. At least, so far, it seems like you don't a have a partner you might disappoint...that's the worst part for me. If I didn't have him, I wouldn't care about the dryness.

That really sucks about the itching. Have you tried moisturizing your vaginal area with Dan's moisturizer? I know it's kind of weird, but Dan's moisturizer is the BEST lubricant I"ve ever used! (besides Astroglide.) My husband and I use it quite a bit. Try moisturizing down there with that! If that doesn't work, try astroglide, or just plain vaseline.

Share this post


Link to post
Share on other sites

I am a male so my story is a little different. I experienced sexual problems after taking Accutane as well. I took tane in 2000, and a few years later my sex drive crashed. I had a perfect sex drive beforehand. After Accutane, I found it more difficult to maintain an erection, and I didn't have the same sensations down there. This has continued to present day. I found other stories like this. Stop taking the drug. There is also a doctor, Dr. Pezzi, who wrote about this in one of his books (Accutane and sexual dysfunction).

Share this post


Link to post
Share on other sites

I just wanted to let you guys know that this problem went away for me. I started drinking a lot more water, got some good water based lubricant, and am now back to my normal sexual self! haha:)

Share this post


Link to post
Share on other sites

If accutane is keeping you clear, I WOULDN'T get off of it. Just look for something to help the Vaginal Dryness problem To counter-act with the negative affects of Accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×